Alert archive / New Jersey / Special Weather Statements in 2013
Special Weather Statement, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this special weather statement at Jul 23, 2013, 11:22 AM EDT for Atlantic County, Cumberland County, New Jersey. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 23, 2013, 11:22 AM EDT (15:22 UTC)
- Expired
- Jul 23, 2013, 12:15 PM EDT
- In force
- 53 min
- Issued by
- NWS Philadelphia/Mount Holly
Counties Atlantic County, NJ, Cumberland County, NJ
The radar
The Philadelphia radar (KDIX), 54 km from the middle of the area, began a volume at 15:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Phillips Aaf/Abe, MD (KAPG), launched 12:00Z, 3.4 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 164 J/kg
- Mixed-layer CIN
- -54 J/kg
- Mixed-layer LCL
- 810 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 84 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
676
WWUS81 KPHI 231522
SPSPHI
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1122 AM EDT TUE JUL 23 2013
NJZ020>022-025>027-231615-
ATLANTIC NJ-COASTAL ATLANTIC NJ-COASTAL OCEAN NJ-CUMBERLAND NJ-
OCEAN NJ-SOUTHEASTERN BURLINGTON NJ-
1122 AM EDT TUE JUL 23 2013
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT ATLANTIC...SOUTH
CENTRAL OCEAN...SOUTHEASTERN BURLINGTON AND SOUTHERN CUMBERLAND
COUNTIES...
AT 1118 AM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM
BEACH HAVEN TO NEWPORT...MOVING EAST AT 15 MPH.
WIND GUSTS TO 30 MPH ARE POSSIBLE WITH THESE STORMS. FREQUENT CLOUD
TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. DO NOT STAY IN
THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE
INDOORS WHEN A THUNDERSTORM APPROACHES.
VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER
TO POND ON ROADS AND FILL POOR DRAINAGE AREAS. THE RAIN CAN CAUSE
RAPID RISES ON SMALL STREAMS AND CREEKS.
THESE STORMS WILL BE NEAR DIVIDING CREEK AROUND 1125 AM...NORTH
BEACH HAVEN AROUND 1125 AM...SHIP BOTTOM...AND CUMBERLAND AROUND
1130 AM...DOROTHY...BEACH HAVEN...LAUREL LAKE...AND LAUREL LAKE
AROUND 1140 AM...MAURICETOWN AROUND 1145 AM AND PORT ELIZABETH
AROUND 1150 AM.
LAT...LON 3960 7418 3958 7422 3956 7422 3951 7427
3950 7430 3948 7430 3934 7463 3931 7483
3932 7486 3930 7489 3925 7519 3932 7531
3968 7434 3965 7416
$$
ROBERTSONWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at Jul 23, 10:41 AM EDT, 41 minutes earlier.
Area forecast discussion, Jul 23, 10:41 AM EDT, 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1041 AM EDT TUE JUL 23 2013
.SYNOPSIS...
LOW PRESSURE OVER SOUTHEASTERN NEW YORK STATE WILL MOVE INTO NORTHERN
NEW ENGLAND THIS AFTERNOON AND PULL A COLD FRONT OFF THE COAST TONIGHT.
HIGH PRESSURE WILL THEN BUILD INTO THE NORTHEASTERN UNITED STATES
WEDNESDAY INTO FRIDAY WHILE THE COLD FRONT LURKS NEARBY...JUST OFF
OUR COAST. ANOTHER COLD FRONT WILL PASS THROUGH THE REGION LATE
SUNDAY OR MONDAY.
&&
.NEAR TERM /THROUGH TONIGHT/...
WRAP UP PNS POSTS LATE THIS MORNING FOR RFALL GREATER THAN 3 INCHES.
SPOT 6-7 INCH AMTS OCCURRED.
WRAP UP LSR TODAY ON SEVERAL SVR AND MULTIPLE FFW EVENTS.
RADAR STP/STA INITED TO ZERO AT 1215Z TO START OVER TODAY.
THE DPOL/LEGACY AVG PERFORMED WELL FOR THE PAST 24 HRS.. WITH IMO...
A SLIGHT EDGE TO THE DP.
AREAL FLOOD WARNING POSTED NEAR OUR OFFICE IN SW NJ... WHERE 6 INCHES
OCCURRED AND ONE RIVER IN MINOR FLOOD AS OF 930 AM...THE N BRANCH
RANCOCAS AT IRON WORK PARK.
FFA CONTS AS IS. RFALL THIS AFTN SHOULD BE LESS THAN THE COMBINATION
OF YDY AFTN 17Z/22-01Z/23 AND THE 03Z-09Z RFALL OVERNIGHT EVENT THAT
WAS MODELED FURTHER NW THAN WHAT OCCURRED. THE TRIGGERING ANTECEDENT
CONDITIONS ARE NOW MUCH MORE SUSCEPTIBLE (LOWERED BY ~1.5 INCHES FROM
YDYS NEAR 3 INCHES IN 1 HR) THAN THAT OF 24 HOURS AGO....MAINLY ALONG
AND NW I95 CORRIDOR. SPOT 6 INCH RAINS OCCURRED IN W BURLINGTON
CTY AND N OCEAN CTY NJ.
REST OF TODAY... SCT OR BANDS OF SHOWERS AND TSTMS. PWAT IS DOWN
ABOUT A QUARTER INCH FM LAST NIGHT. STILL TORRENTIAL WHERE IT OCCURS.
LOOKS LIKE A MOSTLY NJ EVENT.
FCST TEMPS/DEWS/WINDS ARE ON TRACK THE 930 AM ESTF UPDATED FCST
LOOKS REASONABLE. SW WIND G 15 KT THIS AFTN.
TONIGHT...LEFTOVER CONVECTION POTENTIAL...ESPECIALLY POCONOS
COMING IN FROM CENTRAL PA LATE TODAY AND THAT MIGHT PACK SOME
PUNCH? OTRW PARTIAL CLEARING. WIND SHIFT NW G 10-15 KT THIS
EVENING THEN LIGHT OVERNIGHT.
&&
.SHORT TERM /WEDNESDAY/...
SHOULD BE A NICER DAY...MUCH LESS CHANCE OF RAIN. STILL ALOT OF
CLOUDINESS AROUND...CALL IT MIXED CLOUDS AND SUN. WE MAY HAVE TO
EVENTUALLY ADD A SLIGHT CHC FOR AN AFTN SHOWER OR TSTM FOR SRN
DELAWARE.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/...
BUSY NIGHT WITH WX, SO DIDN'T HAVE MUCH TIME TO SPEND DOING A
MAJOR ANALYSIS OF THE EXTENDD. HIGH PRESSURE WILL BUILD IN ON WED
AND WED THU FRI LOOK TO BE DRY OR MAINLY DRY. IT IS INTERESTING TO
NOTE THAT BOTH THE ECMWF AND CMC DO WANT TO BRING LOW PRESSURE
CLOSE ENOUGH TO US THU OR FRI TO BRING MORE RAIN WHILE THE GFS IS
COMPLETELY DRY. LEFT SOME LOW POPS IN THE FCST FOR THIS TIME FRAME
AND WILL SEE WHAT HAPPENS.
AN AREA OF LOW PRESSURE WILL APPROACH FROM SERN CANADA FOR THE
WEEKEND AND BRING ANOTHER CHC OF RAIN. THE CDFNT ASSOCD WITH THE
LOW WILL MOVE THRU ABOUT MON. HIGH PRESSURE WILL THEN BUILD IN
BEHIND THE CFP FOR THE EARLY PART OF NEXT WEEK.
TEMPS LOOK TO BE QUITE PLEASANT FOR THIS TIME OF YEAR AND WILL
EVEN BE BELOW NRML THU AND FRI. LOW TEMPS WILL BE IN THE 50S AND
LOWER 60S THU MRNG, WITH DEW POINTS IN 40S AND 50S THU AND FRI...A
FAR CRY FROM THE LOW TO MID 70S WE HAD LAST WEEK.
&&
.AVIATION /14Z TUESDAY THROUGH SATURDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY AND SURROUNDING AREAS.
REST OF TODAY...14Z PATCHES OF MVFR CIGS BECOMING VFR BKN CIGS BY
MIDDAY. IFR CONDS WITHIN SCT OR BANDS OF HEAVY SHOWERS AND SCT
TSTMS...MAINLY NJ. SW WIND G 10-15 KT.
TONIGHT...A LEFTOVER BAND OF SHOWERS AND TSTMS FROM CENTRAL PA MAY
CROSS NE PA IN THE 00Z-04Z TIME FRAME? OTRW...VFR SCT-BKN CIGS
AOA 5000 FT WITH A SMALL CHC OF 2-3SM FOG EARLY WED. SREF PROBS
FOR LOWER CIG/VSBY ARE LESS THAN THAT OF THIS MORNING. WSHIFT
THIS EVENING FROM W TO NW WITH G TO 15 KT THIS EVENING.
WED...VFR CIGS AOA 5000 FT.
OUTLOOK...
WED NIGHT...VFR. HIGH CONFIDENCE
THU-FRI...CURRENTLY VFR. HOWEVER LOW CONFIDENCE AS SOME GUID IS
INDICATING PRECIP AND LOWER CIGS/VSBYS.
SAT...VFR EARLY, POTENTIAL LOWER CIGS VSBYS LATER AS LOW PRESSURE
APPROACHES. LOW TO MDT CONFIDENCE.
&&
.MARINE...
NO HEADLINES THROUGH WEDNESDAY.
GFS WWW3 GUIDANCE CONTINUES TOO HIGH AND LOWERED THE SWELL VALUES
1 FT THRU WED.
SW WIND TODAY G 15 KT SHIFT NW THIS EVENING AND CONT WED.
SMALL CHC SMW GUST THIS AFTN.
OUTLOOK...
NO MARINE HEADLINES ANTICIPATED THROUGH AT LEAST SATURDAY.
HIGH PRESSURE WILL BUILD IN FOR WED THRU FRI. THERE CUD BE AN
INCREASE IN SEAS THU/FRI WITH LOW PRESSURE NEARBY AS SOME OF THE
MDLS ARE SUGGESTING, BUT AT THIS TIME IT STILL APPEARS TO BE BELOW
SCA CRITERIA.
&&
.TIDES/COASTAL FLOODING...
THE ASTRONOMICAL TIMES CONTINUE TO RUN HIGH DUE TO YESTERDAY'S FULL
MOON. THE FLOW IS FORECAST TO BE SOUTHWEST TO WEST TODAY, HOWEVER
WE WILL PROBABLY ISSUE AN ADVISORY FOR THIS EVENING'S HIGH TIDE
ALONG THE NJ COAST AND POSSIBLY DE. WE WILL SEE HOW THE TIDAL
DEPARTURE TRENDS BEHAVE INTO THE EARLY AFTERNOON BEFORE ISSUING A
HEADLINE.
&&
.RIP CURRENTS...
THE SRF WILL PROBABLY UPDATE SHORTLY TO A LOW RISK. JUST NEED TO
CHECK RESOURCES. SWELLS ARE LESS THAN MODELED.
&&
.CLIMATE...
WILL ADD INFO AS TIME PERMITS ..UPDATING YDYS CONSIDERATIONS
WITHIN THE CLI SECTION.
&&
.EQUIPMENT...
KNEL TEMP/DEWPOINT DATA HAS BEEN TURNED OFF AND IS UNAVAILABLE
UNTIL FURTHER NOTICE.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...FLASH FLOOD WATCH UNTIL 8 PM EDT THIS EVENING FOR PAZ060>062-
070-071-101>106.
NJ...FLASH FLOOD WATCH UNTIL 8 PM EDT THIS EVENING FOR NJZ001-
007>010-012-013-015>020.
DE...FLASH FLOOD WATCH UNTIL 8 PM EDT THIS EVENING FOR DEZ001.
MD...NONE.
MARINE...NONE.
&&
SYNOPSIS...DRAG/NIERENBERG 1041
NEAR TERM...DRAG/GORSE 1041
SHORT TERM...DRAG/GORSE 1041
LONG TERM...NIERENBERG
AVIATION...DRAG/GORSE/NIERENBERG 1041
MARINE...DRAG/GORSE/NIERENBERG 1041
TIDES/COASTAL FLOODING...1041
RIP CURRENTS...1041
CLIMATE...1041
EQUIPMENT...1041Hazardous weather outlook, Jul 23, 4:55 AM EDT, 6 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 455 AM EDT TUE JUL 23 2013 DEZ001-NJZ001-007>010-015>019-PAZ060>062-070-071-101>106-240900- NEW CASTLE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MERCER-SALEM- GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-BERKS-LEHIGH-NORTHAMPTON- DELAWARE-PHILADELPHIA-WESTERN CHESTER-EASTERN CHESTER- WESTERN MONTGOMERY-EASTERN MONTGOMERY-UPPER BUCKS-LOWER BUCKS- 455 AM EDT TUE JUL 23 2013 ...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW JERSEY...EAST CENTRAL PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON OR EVENING. MDZ008-012-015-019-020-PAZ054-055-240900- CECIL-KENT MD-QUEEN ANNES-TALBOT-CAROLINE-CARBON-MONROE- 455 AM EDT TUE JUL 23 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MARYLAND AND NORTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. LOCAL POOR DRAINAGE FLOODING MAY OCCUR ASSOCIATED WITH HEAVY SHOWERS AND SCATTERED THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON OR EVENING. DEZ002>004-NJZ021>023-027-240900- KENT-INLAND SUSSEX-DELAWARE BEACHES-CUMBERLAND-ATLANTIC-CAPE MAY- SOUTHEASTERN BURLINGTON- 455 AM EDT TUE JUL 23 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...SOUTHERN DELAWARE AND SOUTHERN NEW JERSEY. .DAY ONE...TODAY AND TONIGHT. LOCAL POOR DRAINAGE FLOODING MAY OCCUR TODAY ASSOCIATED WITH SCATTERED THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. THERE IS A CHANCE OF MINOR COASTAL FLOODING WITH THE TODAY EVENING HIGH TIDE CYCLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON OR EVENING. NJZ012-013-020-240900- MIDDLESEX-WESTERN MONMOUTH-OCEAN- 455 AM EDT TUE JUL 23 2013 ...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY...NORTHERN NEW JERSEY AND SOUTHERN NEW JERSEY. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. THERE IS A CHANCE OF MINOR COASTAL FLOODING WITH THE EVENING HIGH TIDE CYCLE. THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON OR EVENING. NJZ014-024>026-240900- EASTERN MONMOUTH-ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC- COASTAL OCEAN- 455 AM EDT TUE JUL 23 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY AND SOUTHERN NEW JERSEY. .DAY ONE...TODAY AND TONIGHT. LOCAL POOR DRAINAGE FLOODING MAY OCCUR TODAY ASSOCIATED WITH SCATTERED THUNDERSTORMS. THERE IS A MODERATE RISK OF RIP CURRENTS TODAY. THERE IS A CHANCE OF MINOR COASTAL FLOODING WITH THE EVENING HIGH TIDE CYCLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON OR EVENING. ANZ430-431-450>455-240900- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 455 AM EDT TUE JUL 23 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND DELAWARE BAY WATERS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Jul 23, 6:08 AM EDT, 5 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
608 AM EDT TUE JUL 23 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0505 PM TSTM WND DMG JACKSON TWP 40.12N 74.35W
07/22/2013 OCEAN NJ PUBLIC
TREES DOWN AND ROOF DAMAGE.
1230 AM FLASH FLOOD WYOMISSING 40.33N 75.95W
07/23/2013 BERKS PA TRAINED SPOTTER
WYOMISSING CREEK QUICKLY OUT OF ITS BANKS. FLOODING
REPORTED AT THE CAMBRIDGE COMMONS APARTMENT COMPLEX
INCLUDING WATER INTO THE MAINTENANCE BUILDING.
0141 AM TSTM WND GST PHILADELPHIA INTL AIRPO 39.87N 75.24W
07/23/2013 M60 MPH PHILADELPHIA PA ASOS
A 60 MPH THUNDERSTORM WIND GUST WAS MEASURED AT
PHILADELPHIA INTERNATIONAL AIRPORT. IT APPEARS THIS WAS
DUE TO A WET MICROBURST. THE AIRPORT WEATHER OBSERVER
CONFIRMED THE GUST.
0145 AM TSTM WND DMG WEST DEPTFORD TWP 39.83N 75.20W
07/23/2013 GLOUCESTER NJ TRAINED SPOTTER
TREES DOWN ON RED BANK AVENUE IN WEST DEPTFORD.
0230 AM FLASH FLOOD PHILADELPHIA 39.95N 75.16W
07/23/2013 PHILADELPHIA PA BROADCAST MEDIA
SEVERAL AREAS OF SIGNIFICANT FLOODING ON THE SCHUYLKILL
EXPRESSWAY.
0230 AM FLASH FLOOD SCHWENKSVILLE 40.26N 75.46W
07/23/2013 MONTGOMERY PA BROADCAST MEDIA
SOME ROADS FLOODED OUT NEAR SCHWENKSVILLE.
0230 AM FLOOD PLEASANTVILLE 39.66N 75.63W
07/23/2013 NEW CASTLE DE DEPT OF HIGHWAYS
ROUTE 1 SOUTHBOUND AT I-95 WATER ON ROADWAY.
0245 AM FLASH FLOOD WEST DEPTFORD TWP 39.83N 75.20W
07/23/2013 GLOUCESTER NJ TRAINED SPOTTER
WATER ESTIMATED TO BE A FOOT DEEP ON HESSIAN AVENUE IN
WEST DEPTFORD. SIGNIFICANT POOR DRAINAGE AND STREET
FLOODING REPORTED.
0300 AM FLASH FLOOD CAMDEN 39.94N 75.11W
07/23/2013 CAMDEN NJ BROADCAST MEDIA
THE ADMIRAL WILSON BOULEVARD CLOSED DUE TO SIGNIFICANT
FLOODING. SOME VEHICLES STUCK IN THE HIGH WATER.
0300 AM FLASH FLOOD PHILADELPHIA 39.95N 75.16W
07/23/2013 PHILADELPHIA PA BROADCAST MEDIA
SIGNIFICANT FLOODING ON BROAD STREET IN SOUTH
PHILADELHIA UNDER I-95 WITH SOME VEHICLES TRAPPED. THE
WATER WAS NEARLY UP TO THE CAR WINDOWS.
0300 AM FLASH FLOOD PENNSAUKEN 39.96N 75.06W
07/23/2013 CAMDEN NJ BROADCAST MEDIA
ROUTE 130 CLOSED NEAR BROWNING ROAD DUE TO SIGNIFICANT
FLOODING.
&&
EVENT NUMBER PHI1300305 PHI1300306 PHI1300307 PHI1300312 PHI1300313
PHI1300314 PHI1300315 PHI1300308 PHI1300309 PHI1300310 PHI1300311
GORSELocal storm report, Jul 23, 6:42 AM EDT, 4 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
642 AM EDT TUE JUL 23 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0505 PM TSTM WND DMG JACKSON TWP 40.12N 74.35W
07/22/2013 OCEAN NJ PUBLIC
TREES DOWN AND ROOF DAMAGE.
1230 AM FLASH FLOOD WYOMISSING 40.33N 75.95W
07/23/2013 BERKS PA TRAINED SPOTTER
WYOMISSING CREEK QUICKLY OUT OF ITS BANKS. FLOODING
REPORTED AT THE CAMBRIDGE COMMONS APARTMENT COMPLEX
INCLUDING WATER INTO THE MAINTENANCE BUILDING.
0141 AM TSTM WND GST PHILADELPHIA INTL AIRPO 39.87N 75.24W
07/23/2013 M60 MPH PHILADELPHIA PA ASOS
A 60 MPH THUNDERSTORM WIND GUST WAS MEASURED AT
PHILADELPHIA INTERNATIONAL AIRPORT. IT APPEARS THIS WAS
DUE TO A WET MICROBURST. THE AIRPORT WEATHER OBSERVER
CONFIRMED THE GUST.
0145 AM TSTM WND DMG WEST DEPTFORD TWP 39.83N 75.20W
07/23/2013 GLOUCESTER NJ TRAINED SPOTTER
TREES DOWN ON RED BANK AVENUE IN WEST DEPTFORD.
0230 AM FLASH FLOOD PHILADELPHIA 39.95N 75.16W
07/23/2013 PHILADELPHIA PA BROADCAST MEDIA
SEVERAL AREAS OF SIGNIFICANT FLOODING ON THE SCHUYLKILL
EXPRESSWAY.
0230 AM FLASH FLOOD SCHWENKSVILLE 40.26N 75.46W
07/23/2013 MONTGOMERY PA BROADCAST MEDIA
SOME ROADS FLOODED OUT NEAR SCHWENKSVILLE.
0230 AM FLOOD PLEASANTVILLE 39.66N 75.63W
07/23/2013 NEW CASTLE DE DEPT OF HIGHWAYS
ROUTE 1 SOUTHBOUND AT I-95 WATER ON ROADWAY.
0245 AM FLASH FLOOD WEST DEPTFORD TWP 39.83N 75.20W
07/23/2013 GLOUCESTER NJ TRAINED SPOTTER
WATER ESTIMATED TO BE A FOOT DEEP ON HESSIAN AVENUE IN
WEST DEPTFORD. SIGNIFICANT POOR DRAINAGE AND STREET
FLOODING REPORTED.
0300 AM FLASH FLOOD CAMDEN 39.94N 75.11W
07/23/2013 CAMDEN NJ BROADCAST MEDIA
THE ADMIRAL WILSON BOULEVARD CLOSED DUE TO SIGNIFICANT
FLOODING. SOME VEHICLES STUCK IN THE HIGH WATER.
0300 AM FLASH FLOOD PHILADELPHIA 39.95N 75.16W
07/23/2013 PHILADELPHIA PA BROADCAST MEDIA
SIGNIFICANT FLOODING ON BROAD STREET IN SOUTH
PHILADELHIA UNDER I-95 WITH SOME VEHICLES TRAPPED. THE
WATER WAS NEARLY UP TO THE CAR WINDOWS.
0300 AM FLASH FLOOD PENNSAUKEN 39.96N 75.06W
07/23/2013 CAMDEN NJ BROADCAST MEDIA
ROUTE 130 CLOSED NEAR BROWNING ROAD DUE TO SIGNIFICANT
FLOODING.
0529 AM LIGHTNING ISLAND HEIGHTS 39.94N 74.15W
07/23/2013 OCEAN NJ TRAINED SPOTTER
LIGHTNING STRUCK A HOUSE.
&&
EVENT NUMBER PHI1300305 PHI1300306 PHI1300307 PHI1300312 PHI1300313
PHI1300314 PHI1300315 PHI1300308 PHI1300309 PHI1300310 PHI1300311
PHI1300316
GORSELocal storm report, Jul 23, 10:08 AM EDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1008 AM EDT TUE JUL 23 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM FLASH FLOOD JACKSON TWP 40.12N 74.35W
07/22/2013 OCEAN NJ 911 CALL CENTER
NUMEROUS STREETS FLOODED
1230 AM FLASH FLOOD WYOMISSING 40.33N 75.95W
07/23/2013 BERKS PA TRAINED SPOTTER
WYOMISSING CREEK QUICKLY OUT OF ITS BANKS. FLOODING
REPORTED AT THE CAMBRIDGE COMMONS APARTMENT COMPLEX
INCLUDING WATER INTO THE MAINTENANCE BUILDING.
0121 AM TSTM WND DMG WEST GOSHEN TWP 39.97N 75.58W
07/23/2013 CHESTER PA EMERGENCY MNGR
WIND DAMAGE FROM THUNDERSTORMS LAST NIGHT.
0130 AM FLASH FLOOD PUGHTOWN 40.17N 75.67W
07/23/2013 CHESTER PA EMERGENCY MNGR
A FEW ROADS WERE FLOODED THROUGHOUT THE COUNTY.
0141 AM TSTM WND GST PHILADELPHIA INTL AIRPO 39.87N 75.24W
07/23/2013 M60 MPH PHILADELPHIA PA ASOS
A 60 MPH THUNDERSTORM WIND GUST WAS MEASURED AT
PHILADELPHIA INTERNATIONAL AIRPORT. IT APPEARS THIS WAS
DUE TO A WET MICROBURST. THE AIRPORT WEATHER OBSERVER
CONFIRMED THE GUST.
0145 AM TSTM WND DMG WEST DEPTFORD TWP 39.83N 75.20W
07/23/2013 GLOUCESTER NJ TRAINED SPOTTER
TREES DOWN ON RED BANK AVENUE IN WEST DEPTFORD.
0230 AM FLASH FLOOD PHILADELPHIA 39.95N 75.16W
07/23/2013 PHILADELPHIA PA BROADCAST MEDIA
SEVERAL AREAS OF SIGNIFICANT FLOODING ON THE SCHUYLKILL
EXPRESSWAY.
0230 AM FLASH FLOOD SCHWENKSVILLE 40.26N 75.46W
07/23/2013 MONTGOMERY PA BROADCAST MEDIA
SOME ROADS FLOODED OUT NEAR SCHWENKSVILLE.
0230 AM FLOOD PLEASANTVILLE 39.66N 75.63W
07/23/2013 NEW CASTLE DE DEPT OF HIGHWAYS
ROUTE 1 SOUTHBOUND AT I-95 WATER ON ROADWAY.
0245 AM FLASH FLOOD WEST DEPTFORD TWP 39.83N 75.20W
07/23/2013 GLOUCESTER NJ TRAINED SPOTTER
WATER ESTIMATED TO BE A FOOT DEEP ON HESSIAN AVENUE IN
WEST DEPTFORD. SIGNIFICANT POOR DRAINAGE AND STREET
FLOODING REPORTED.
0300 AM FLASH FLOOD CAMDEN 39.94N 75.11W
07/23/2013 CAMDEN NJ BROADCAST MEDIA
THE ADMIRAL WILSON BOULEVARD CLOSED DUE TO SIGNIFICANT
FLOODING. SOME VEHICLES STUCK IN THE HIGH WATER.
0300 AM FLASH FLOOD PHILADELPHIA 39.95N 75.16W
07/23/2013 PHILADELPHIA PA BROADCAST MEDIA
SIGNIFICANT FLOODING ON BROAD STREET IN SOUTH
PHILADELHIA UNDER I-95 WITH SOME VEHICLES TRAPPED. THE
WATER WAS NEARLY UP TO THE CAR WINDOWS.
0300 AM FLASH FLOOD PENNSAUKEN 39.96N 75.06W
07/23/2013 CAMDEN NJ BROADCAST MEDIA
ROUTE 130 CLOSED NEAR BROWNING ROAD DUE TO SIGNIFICANT
FLOODING.
0529 AM LIGHTNING ISLAND HEIGHTS 39.94N 74.15W
07/23/2013 OCEAN NJ TRAINED SPOTTER
LIGHTNING STRUCK A HOUSE.
0800 AM FLOOD WESTAMPTON TWP 40.02N 74.83W
07/23/2013 BURLINGTON NJ TRAINED SPOTTER
FLOODING AT INTERSECTION ON IRICK ROAD AND 541.
&&
EVENT NUMBER PHI1300317 PHI1300306 PHI1300318 PHI1300319 PHI1300307
PHI1300312 PHI1300313 PHI1300314 PHI1300315 PHI1300308 PHI1300309
PHI1300310 PHI1300311 PHI1300316 PHI1300320
BARNEY/GAINES/GORSESpecial weather statement, Jul 23, 10:32 AM EDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1032 AM EDT TUE JUL 23 2013
NJZ020>022-026-027-231530-
ATLANTIC NJ-COASTAL OCEAN NJ-CUMBERLAND NJ-OCEAN NJ-
SOUTHEASTERN BURLINGTON NJ-
1032 AM EDT TUE JUL 23 2013
...AN AREA OF SHOWERS AND THUNDERSTORMS WILL AFFECT NORTHEASTERN
CUMBERLAND...NORTHERN ATLANTIC...SOUTHEASTERN BURLINGTON AND
SOUTHEASTERN OCEAN COUNTIES...
AN AREA OF SHOWERS AND THUNDERSTORMS COVERED PORTIONS OF
ATLANTIC...BURLINGTON...CUMBERLAND AND OCEAN COUNTIES AT 1025 AM
EDT. THE THUNDERSTORMS WERE GENERALLY MOVING EAST AT 15 MPH.
VERY HEAVY RAIN WILL FALL FROM THESE STRONG THUNDERSTORMS...AND WILL
CAUSE WATER TO POND ON ROADS AND FILL POOR DRAINAGE AREAS. THE RAIN
CAN CAUSE RAPID RISES ON SMALL STREAMS AND CREEKS.
OCCASIONAL CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE
THUNDERSTORMS. DO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES
WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM
APPROACHES.
THIS STORM WILL BE NEAR WADING RIVER...WADING RIVER...AND PORT
REPUBLIC AROUND 1040 AM...NEW GRETNA...AND NEW GRETNA AROUND 1045
AM...BASS RIVER STATE FOREST...BASS RIVER STATE FOREST...AND MYSTIC
ISLAND AROUND 1055 AM...TUCKERTON AROUND 1105 AM AND BEACH HAVEN
AROUND 1110 AM.
LAT...LON 3967 7414 3955 7423 3953 7440 3952 7441
3940 7497 3952 7503 3952 7498 3954 7495
3978 7418 3975 7418 3973 7415 3980 7413
3981 7409 3979 7408
ROBERTSONSpecial weather statement, Jul 23, 11:22 AM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1122 AM EDT TUE JUL 23 2013
NJZ020>022-025>027-231615-
ATLANTIC NJ-COASTAL ATLANTIC NJ-COASTAL OCEAN NJ-CUMBERLAND NJ-
OCEAN NJ-SOUTHEASTERN BURLINGTON NJ-
1122 AM EDT TUE JUL 23 2013
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT ATLANTIC...SOUTH
CENTRAL OCEAN...SOUTHEASTERN BURLINGTON AND SOUTHERN CUMBERLAND
COUNTIES...
AT 1118 AM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM
BEACH HAVEN TO NEWPORT...MOVING EAST AT 15 MPH.
WIND GUSTS TO 30 MPH ARE POSSIBLE WITH THESE STORMS. FREQUENT CLOUD
TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. DO NOT STAY IN
THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE
INDOORS WHEN A THUNDERSTORM APPROACHES.
VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER
TO POND ON ROADS AND FILL POOR DRAINAGE AREAS. THE RAIN CAN CAUSE
RAPID RISES ON SMALL STREAMS AND CREEKS.
THESE STORMS WILL BE NEAR DIVIDING CREEK AROUND 1125 AM...NORTH
BEACH HAVEN AROUND 1125 AM...SHIP BOTTOM...AND CUMBERLAND AROUND
1130 AM...DOROTHY...BEACH HAVEN...LAUREL LAKE...AND LAUREL LAKE
AROUND 1140 AM...MAURICETOWN AROUND 1145 AM AND PORT ELIZABETH
AROUND 1150 AM.
LAT...LON 3960 7418 3958 7422 3956 7422 3951 7427
3950 7430 3948 7430 3934 7463 3931 7483
3932 7486 3930 7489 3925 7519 3932 7531
3968 7434 3965 7416
ROBERTSONThe office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 22, 9:48 PM EDT | Areal Flood Advisory | PHI | Morris | 4 hr |
| Jul 23, 1:50 AM EDT | Areal Flood Advisory | PHI | Burlington, Camden, Gloucester, Hunterdon, Mercer | 4 hr |
| Jul 23, 2:11 AM EDT | Flash Flood Warning | PHI | Burlington, Camden, Gloucester, Hunterdon, Mercer | 4 hr |
| Jul 23, 2:38 AM EDT | Special Weather Statement | PHI | Mercer, Middlesex | 97 min |
| Jul 23, 3:49 AM EDT | Flash Flood Watch | PHI | Burlington, Camden, Gloucester, Hunterdon, Mercer, Middlesex and 7 more | 11 hr |
| Jul 23, 4:02 AM EDT | Areal Flood Advisory | PHI | Burlington, Monmouth, Ocean | 4 hr |
| Jul 23, 9:24 AM EDT | Areal Flood Warning | PHI | Burlington | 6 hr |
| Jul 23, 10:32 AM EDT | Special Weather Statement | PHI | Atlantic | 58 min |
| Jul 23, 11:56 AM EDT | Areal Flood Advisory | PHI | Atlantic, Burlington, Cumberland, Ocean | 4 hr |
| Jul 23, 12:03 PM EDT | Special Weather Statement | PHI | Atlantic | 57 min |
| Jul 23, 12:54 PM EDT | Special Weather Statement | PHI | Atlantic | 66 min |
| Jul 23, 3:08 PM EDT | Coastal Flood Advisory | PHI | Atlantic, Burlington, Cape May, Cumberland, Middlesex, Monmouth and 1 more | 9 hr |
| Jul 23, 4:10 PM EDT | Special Weather Statement | PHI | Atlantic, Burlington, Camden, Cumberland, Gloucester, Hunterdon and 6 more | 2 hr |
| Jul 22, 9:19 PM EDT | Areal Flood Advisory | PHI | Carbon, Monroe | 3 hr |
| Jul 22, 9:53 PM EDT | Areal Flood Advisory | PHI | Berks, Lehigh | 3 hr |
| Jul 22, 11:09 PM EDT | Areal Flood Advisory | PHI | Berks, Chester | 3 hr |
| Jul 22, 11:39 PM EDT | Flash Flood Warning | PHI | Berks, Lehigh | 4 hr |
| Jul 23, 12:11 AM EDT | Special Weather Statement | PHI | Chester | 94 min |
| Jul 23, 12:25 AM EDT | Flash Flood Warning | PHI | Chester | 4 hr |
| Jul 23, 2:22 AM EDT | Special Weather Statement | PHI | Kent, Sussex | 2 hr |
| Jul 23, 2:20 AM EDT | Areal Flood Advisory | PHI | Kent, Queen Anne's | 4 hr |
Nearby
Special Weather Statements in New Jersey, 2013Every special weather statement in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.